MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG22515UX
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug-eluting stent to treat a lesion in the mid right coronary artery (rca).The device was inspected with no issues noted.Negative prep was performed with no issue noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was noted when advancing the device.It was reported that stent deformation occurred in vivo post-deployment.It was stated that the stent was deployed in the rca vessel, but the wire placement was lost.When trying to re-wire to post-dilate the stent with a balloon, the stent struts were pulled/unraveled due to the wire knuckle.It was noted that the proximal part of the stent was distorted, and it was planned to do another procedure on the patient 2 days later to open or crush the stent against the vessel wall.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: the lesion had 80-90% stenosis and was located in the mid-distal right coronary artery (rca).Excessive force was not used during delivery.The wire was a non-medtronic device.The second procedure was successfully completed on two days later.The original stent was crushed against the vessel with a new medtronic stent.No issues noted with the new stent on the follow up procedure.Device lot number provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19665151
Report Number9612164-2024-03093
Device Sequence Number6848034
Product Code NIQ
UDI-Device Identifier00763000511203
UDI-Public00763000511203
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG22515UX
Device Catalogue NumberONYXNG22515UX
Device Lot Number0012063303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/06/2024
07/23/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/22/2024
07/30/2024
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown